You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
Estimates of the Regression Coefficient Based on Kendall's Tau
Pranab Kumar Sen
Journal of the American Statistical Association
Vol. 63, No. 324 (Dec., 1968), pp. 1379-1389
Stable URL: http://www.jstor.org/stable/2285891
Page Count: 11
Preview not available
The least squares estimator of a regression coefficient β is vulnerable to gross errors and the associated confidence interval is, in addition, sensitive to non-normality of the parent distribution. In this paper, a simple and robust (point as well as interval) estimator of β based on Kendall's  rank correlation tau is studied. The point estimator is the median of the set of slopes (Yj - Yi)/(tj - ti) joining pairs of points with ti≠ tj, and is unbiased. The confidence interval is also determined by two order statistics of this set of slopes. Various properties of these estimators are studied and compared with those of the least squares and some other nonparametric estimators.
Journal of the American Statistical Association © 1968 American Statistical Association